question-icon

Can Flagyl Cause Imbalance, White-colored Tongue And Headaches As Side-effects?

default
Posted on Fri, 10 Nov 2017
Question: hi.. am on flagyl for c- difficile ( caused from taking clindamycin for a tooth infection tooth was pulled) now I am experiencing side effects of slight balance issues, white tongue, headaches....I did have alcohol on the first day of taking it as I didn't know that you were not supposed to use it but none since.. also difficulty with slightly blurred vision... am I alright??
doctor
Answered by Dr. Shafi Ullah Khan (2 hours later)
Brief Answer:
Supportive care, eye examination advised.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Headache , balance issues and white tongue are very common side effects of flagyl and is nothing to worry about. You just need supportive care with some antivert and tylenol to manage. Flagyl has a disulfiram effect with alcohol so that is the reason for all your symptoms including blurred vision. However i would like you to get evaluated for eye sight as blurring could be more than just a side effect and with this disulfiram like effect of flagyl with alcohol, i would like your eye examination to be done to rule out any optic neuropathy . Get a local eye examination and dont worry about rest of the symptoms, those will resolve.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Flagyl Cause Imbalance, White-colored Tongue And Headaches As Side-effects?

Brief Answer: Supportive care, eye examination advised. Detailed Answer: Thank you for asking I read your question and i understand your concern. Headache , balance issues and white tongue are very common side effects of flagyl and is nothing to worry about. You just need supportive care with some antivert and tylenol to manage. Flagyl has a disulfiram effect with alcohol so that is the reason for all your symptoms including blurred vision. However i would like you to get evaluated for eye sight as blurring could be more than just a side effect and with this disulfiram like effect of flagyl with alcohol, i would like your eye examination to be done to rule out any optic neuropathy . Get a local eye examination and dont worry about rest of the symptoms, those will resolve. I hope it helps. Take good care of yourself and dont forget to close the discussion please. Regards Khan